Alert archive / California / Special Weather Statements in 2012
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Apr 12, 2012, 3:59 PM PDT for Humboldt County, California. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2012, 3:59 PM PDT (22:59 UTC)
- Expired
- Apr 12, 2012, 4:45 PM PDT
- In force
- 46 min
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 10 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
772
WWUS86 KEKA 122259
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
359 PM PDT THU APR 12 2012
CAZ001-003-122345-
HUMBOLDT CA-
359 PM PDT THU APR 12 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 445 PM PDT
AT 354 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PETROLIA AND ANOTHER ONE
12 MILES SOUTH OF PETROLIA...MOVING NORTH AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
FORTUNA...
LAT...LON 4061 12435 4071 12427 4059 12411 4016 12422
4018 12427 4025 12437 4029 12438 4033 12436
4034 12438 4038 12438 4043 12442
TIME...MOT...LOC 2258Z 194DEG 23KT 4041 12439
$$
CARROLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Apr 12, 3:51 PM PDT, 8 minutes earlier.
Area forecast discussion, Apr 12, 3:51 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
351 PM PDT THU APR 12 2012
.SYNOPSIS...
SHOWERS AND ISOLATED THUNDERSTORMS WITH MOUNTAIN
SNOW WILL CONTINUE INTO FRIDAY WITH SOME PARTIAL CLEARING AT THE
COAST POSSIBLE BY THE AFTERNOON. A WARMER AND DRIER WEEKEND IS
STILL EXPECTED BEFORE THE NEXT CHANCE OF RAIN SUNDAY NIGHT INTO
MONDAY.
&&
.DISCUSSION...
RELATIVELY ACTIVE DAY FOR PORTIONS OF THE EKA CWA CONVECTION-WISE
TODAY. SFC LOW OFF THE WA COAST WITH NEG-TILT UPPER LOW DROPPING
SOUTHEASTWARD TOWARD THE N CA COAST HAS PROVIDED US WITH SHOWERS AND
THUNDERSTORMS TRACKING INTO THE COAST FROM THE SSE ALL DAY BUT
SLIGHTLY MORE STABLE AND LESS SHEARED ENVIRONMENT OVER LAND HAS KEPT
THE STRONGER CONVECTION OVER THE OFFSHORE WATERS. ONE OF THE CELLS
ACTUALLY HAD GATE-TO-GATE SHEAR OF 43KTS...PRETTY UNUSUAL FOR THIS
AREA. STORMS MAY BE TAKING ADVANTAGE OF LOCALIZED BACKING WINDS IN
THE BOUNDARY LAYER NEAR CAPE MENDOCINO RESULTING IN GREATER LOW
LEVEL HELICITY VALUES. COASTAL JET WILL WEAKEN THIS EVENING AS LOW
MOVES INLAND RESULTING IN LOW LEVEL FLOW VEERING FROM S TO SW AS THE
LOW MOVES INLAND AND BETTER MID/UPPER DYNAMICS WILL DROP SOUTHWARD
FROM MENDOCINO COUNTY INTO CENTRAL CA TONIGHT. THEREFORE THINK THE
THREAT WILL CONTINUE FOR ANOTHER FEW HOURS FROM SHELTER COVE TO
TRINIDAD THE NEXT SEVERAL HOURS THEN SHIFT SOUTHWARD FOR AWHILE
TONIGHT BEFORE TAPERING OFF AFTER MIDNIGHT AS PROGRESSIVELY DRIER
AIR MOVES IN AND FORCING SHIFTS SOUTH AND EAST. OTHER CONCERN WILL
BE SNOW WITH OUR ONGOING WINTER WX ADVISORY. LIKE THE TIMING ON IT
OVERALL BUT THINK AMOUNTS MAY BE ON THE LOWER SIDE FROM NEAR THE
3000FT LEVEL AS IT HAS JUST BEEN RAIN AT THE PASSES ON 299 THUS FAR.
THAT SHOULD CHANGE TONIGHT AS SNOW LEVELS FALL...BUT SHOWER ACTIVITY
WILL ALSO TEND TO DIMINISH LATER TONIGHT AS WELL. NOT SURE HOW MUCH
THUNDER OR SMALL HAIL THREAT WILL EXIST FRIDAY AS MOISTURE...
DYNAMICS...AND INSTABILITY DIMINISHES. HOWEVER H5 TEMPS WILL STILL
BE QUITE COLD SO THERE MAY BE ENOUGH FOR HAIL OR THUNDER BUT JUST
MORE ISOLATED THAN TODAY OR TONIGHT.
REST OF THE FORECAST IS PRETTY STRAIGHTFORWARD WITH DRY AND WARMER
WEATHER STILL ON TAP FOR THE WEEKEND. NEXT SYSTEM CONTINUES TO SHOW
UP A BIT FASTER IN THE GUIDANCE AND WE MAY NEED SOME SLIGHT/LOW CHC
POPS FOR THE REDWOOD COAST BY SUNDAY AFTERNOON IF THAT TREND
CONTINUES. ANOTHER SYSTEM WILL FOLLOW FOR MIDWEEK BUT BOTH WILL HAVE
LIMITED MOISTURE AND LOOK TO FOCUS MAINLY NORTH OF CAPE MENDO. AAD
&&
.AVIATION...A COLD UPPER LOW WILL MOVE OVER THE REGION TONIGHT
AND PRODUCE SHOWERS AND ISOLATED TSTMS. LOCALLY HEAVY DOWNPOURS
MAY BRIEFLY PRODUCE MVFR CIGS AND VSBYS.
&&
.MARINE...INSTABILITY ASSOCIATED WITH AN UPPER LEVEL LOW WILL
CONTINUE TO PRODUCE A THREAT FOR WIND GUSTS UP TO 40 KT THIS
EVENING. TSTM ACTIVITY SHOULD DIE DOWN ON FRIDAY AS THE COLD
MASS SLIDES ESE OVER LAND. SEAS HAVE BEEN AROUND 6-9 FT WITH
PERIODS CENTERED NEAR 8 SECONDS. LONG PERIOD WESTERLY SWELL
WILL BUILD TONIGHT...AND THEN PEAK NEAR 13 TO 15 FT ON FRI.
NORTHERLY WINDS SHOULD BEGIN TO RAMP UP ON FRI AND CONTINUE
ON AN UPWARD TREND THROUGH FRI NIGHT. STRONGEST WINDS SHOULD
BE SOUTH OF CAPE MENDOCINO.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 3 PM PDT FRIDAY ABOVE 3000 FEET
FOR THE CAZ003-004-076.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 5 PM PDT SATURDAY PZZ450-470.
SMALL CRAFT ADVISORY UNTIL 11 PM PDT SATURDAY PZZ455-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOVHazardous weather outlook, Apr 12, 4:31 AM PDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 431 AM PDT THU APR 12 2012 CAZ001-002-131145- REDWOOD COAST-MENDOCINO COAST- 431 AM PDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-076-131145- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 431 AM PDT THU APR 12 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM PDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. ISOLATED THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH FRIDAY AFTERNOON. ISOLATED THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ004-131145- UPPER TRINITY RIVER- 431 AM PDT THU APR 12 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM PDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
In the hours before
Special weather statement, Apr 12, 2:02 PM PDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
202 PM PDT THU APR 12 2012
CAZ001>003-122145-
HUMBOLDT CA-MENDOCINO CA-
202 PM PDT THU APR 12 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME NORTHWESTERN MENDOCINO COUNTY IN NORTHWEST CALIFORNIA
SOUTH CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 245 PM PDT
AT 152 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF SHELTER COVE...MOVING NORTHEAST
AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM....ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SHELTER COVE...
WHITEHORN...
REDWAY AND GARBERVILLE...
MYERS FLAT...
WEOTT...
LAT...LON 4046 12391 4023 12361 4000 12384 4000 12397
3995 12389 3990 12394 4001 12405 4002 12409
4006 12409 4009 12412
TIME...MOT...LOC 2102Z 206DEG 31KT 3995 12406
CARROLLSpecial weather statement, Apr 12, 3:33 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
333 PM PDT THU APR 12 2012
CAZ002-122315-
MENDOCINO CA-
333 PM PDT THU APR 12 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
MENDOCINO COUNTY IN NORTHWEST CALIFORNIA
UNTIL 415 PM PDT
AT 326 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF FORT BRAGG...MOVING NORTHEAST
AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM....ALONG WITH HEAVY RAIN.
LAT...LON 3917 12376 3919 12379 3925 12379 3927 12382
3935 12384 3945 12382 3932 12358 3916 12375
TIME...MOT...LOC 2232Z 206DEG 10KT 3922 12379Special weather statement, Apr 12, 3:59 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
359 PM PDT THU APR 12 2012
CAZ001-003-122345-
HUMBOLDT CA-
359 PM PDT THU APR 12 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 445 PM PDT
AT 354 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PETROLIA AND ANOTHER ONE
12 MILES SOUTH OF PETROLIA...MOVING NORTH AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
FORTUNA...
LAT...LON 4061 12435 4071 12427 4059 12411 4016 12422
4018 12427 4025 12437 4029 12438 4033 12436
4034 12438 4038 12438 4043 12442
TIME...MOT...LOC 2258Z 194DEG 23KT 4041 12439
CARROLLThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:25 AM PDT | Winter Weather Advisory | EKA | 31 hr | |
| Apr 12, 11:40 AM PDT | Special Marine Warning | EKA | 65 min | |
| Apr 12, 12:18 PM PDT | Special Marine Warning | EKA | 27 min | |
| Apr 12, 12:50 PM PDT | Special Marine Warning | EKA | 55 min | |
| Apr 12, 1:29 PM PDT | Special Marine Warning | EKA | 61 min | |
| Apr 12, 2:02 PM PDT | Special Weather Statement | EKA | 43 min | |
| Apr 12, 3:04 PM PDT | Special Marine Warning | EKA | 41 min | |
| Apr 12, 3:25 PM PDT | Special Marine Warning | EKA | 65 min | |
| Apr 12, 3:33 PM PDT | Special Weather Statement | EKA | Mendocino | 42 min |
| Apr 12, 4:15 PM PDT | Special Marine Warning | EKA | 60 min | |
| Apr 12, 4:37 PM PDT | Special Marine Warning | EKA | 53 min |
Nearby
Special Weather Statements in California, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.